Bulletin of the American Mathematical Society

Obstructions to the smoothing of piecewise-differentiable homeomorphisms

James Munkres

Full-text: Open access

Article information

Bull. Amer. Math. Soc., Volume 65, Number 5 (1959), 332-334.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Munkres, James. Obstructions to the smoothing of piecewise-differentiable homeomorphisms. Bull. Amer. Math. Soc. 65 (1959), no. 5, 332--334. https://projecteuclid.org/euclid.bams/1183523321

Export citation


  • 1. J. Milnor, On manifolds homeomorphic to the 7-sphere, Ann. of Math. vol. 64 (1956) pp. 399-405.
  • 2. E. E. Moise, Affine structures in 3-manifolds, V. The triangulation theorem and Hauptvermutung, Ann. of Math. vol. 56 (1952) pp. 96-114.
  • 3. J. R. Munkres, Differentiable isotopies on the 2-sphere, Abstract 548-137, Notices Amer. Math. Soc. vol. 5 (1958) p. 582.
  • 4. R. Thorn, Les structures différentiable des boules et des spheres, (to appear).
  • 5. J. H. C. Whitehead, On C1-complexes, Ann. of Math. vol. 41 (1940) pp. 809-824.